Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 6, 2007, 4:38 PM CDT for Pierce County, North Dakota. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 4:38 PM CDT (21:38 UTC)
- Expired
- May 6, 2007, 4:59 PM CDT
- In force
- 21 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Pierce County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:40 PM CDT | HAIL 0.88 | Rugby, ND | DURATION OF HAIL APPROXIMATLY 4 MINUTES. REPORT FROM KZZY RADIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:07 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 062138 SVRBIS NDC069-062215- /O.NEW.KBIS.SV.W.0004.070506T2138Z-070506T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 438 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 515 PM CDT * AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR RUGBY...OR ABOUT 39 MILES SOUTHEAST OF BOTTINEAU...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOLFORD AROUND 500 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR EASTERN NORTH DAKOTA. LAT...LON 4836 10012 4828 9989 4855 9954 4855 9991 $$ HW
2 follow-up statements
000 WWUS53 KBIS 062148 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 448 PM CDT SUN MAY 6 2007 NDC069-062215- /O.CON.KBIS.SV.W.0004.000000T0000Z-070506T2215Z/ PIERCE ND- 448 PM CDT SUN MAY 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHERN PIERCE COUNTY... AT 440 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR RUGBY...OR ABOUT 36 MILES SOUTHEAST OF BOTTINEAU...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF WOLFORD AROUND 500 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR EASTERN NORTH DAKOTA. LAT...LON 4836 10012 4828 9989 4855 9954 4855 9991 $$ HW
000 WWUS53 KBIS 062159 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 459 PM CDT SUN MAY 6 2007 NDC069-062209- /O.CAN.KBIS.SV.W.0004.000000T0000Z-070506T2215Z/ PIERCE ND- 459 PM CDT SUN MAY 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PIERCE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR EASTERN NORTH DAKOTA. LAT...LON 4836 10012 4828 9989 4855 9954 4855 9991 $$ HW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:00 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 6, 3:00 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN MAY 6 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN FORECAST CONCERN IS THE THUNDERSTORM CHANCES FOR THE EVENING. RADAR SHOWS SCATTERED THUNDERSTORMS ACROSS CENTRAL NORTH DAKOTA. 18Z SPECIAL RAOB FROM BISMARCK SHOWS CONSIDERABLE INSTABILITY AND WIND SHEAR IN THE VICINITY OF THE UPPER LOW. THIS ACTIVITY WILL CONTINUE TO MOVE NORTHEAST WITH THE UPPER LOW BEFORE WEAKENING LATER THIS EVENING. THE SPECIAL RAOB FROM ABERDEEN WAS MUCH MORE STABLE. UPPER RIDGE BUILDS OVER THE AREA FOR THE REMAINDER OF THE SHORT TERM PERIOD. HIGH TEMPERATURES WILL BE MAINLY IN THE 70S ON MONDAY AND THEN UPPER 70S TO AROUND 80 FOR TUESDAY AND WEDNESDAY. WEAK COOL FRONT AND ASSOCIATED BOUNDARY FORECAST BY THE GFS TO MOVE INTO WESTERN NORTH DAKOTA WEDNESDAY NIGHT...SO LEFT A SMALL CHANCE OF THUNDERSTORMS IN THE FORECAST. .LONG TERM...THURSDAY THROUGH SUNDAY MODELS IN FAIR AGREEMENT THROUGH WITH SYSTEM AT BEGINNING OF EXTENDED. GENERAL RIDGING IN NORTHERN BRANCH WITH CUTOFF LOW TRACKING THROUGH CENTRAL PLAINS. FOLLOWED HPC GUIDANCE WHICH FAVORED THE GFS ENSEMBLE. THIS SOLUTION BRINGS SLIGHT CHANCE TO CHANCE CONVECTION FOR CWA FIRST TWO DAYS OF EXTENDED. CONVECTION MAY BE ENHANCED BY ONGOING CONVECTION AND EAST TO WEST BOUNDARY SETTING UP WEST TO SOUTHEAST OF NORTH DAKOTA. TEMPERATURES ABOVE NORMALS...WARMER THAN PREVIOUS FORECAST PACKAGE. && .AVIATION... VIGOROUS UPPER LEVEL LOW WILL SPREAD AT LEAST CHANCE OF THUNDER TO MOST OF TAF SITE UNTIL THIS EVENING. CONDITIONS IMPROVING AFT 00Z SOUTH AND SPREADING NORTH. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JF/HW/CP
Hazardous weather outlook, May 6, 2:52 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 252 PM CDT SUN MAY 6 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 252 PM CDT SUN MAY 6 2007 /152 PM MDT SUN MAY 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW MAY BE SEVERE AND WITH BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. JF
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:35 PM CDT | Flash Flood Warning | BIS | Dickey, LaMoure | 6 hr |
| May 6, 2:21 AM CDT | Flash Flood Warning | BIS | Dickey, LaMoure | 4 hr |
| May 6, 12:58 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 62 min |
| May 6, 1:15 PM CDT | Tornado Warning | BIS | Grant | 30 min |
| May 6, 1:46 PM CDT | Tornado Warning | BIS | Grant, Morton | 29 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.